MAUDE Adverse Event Report: BECTON DICKINSON BD PLASTIPAK 10 ML MEDICINE SYRINGE; PISTON SYRINGE

BECTON DICKINSON BD PLASTIPAK 10 ML MEDICINE SYRINGE; PISTON SYRINGE
Catalog Number 300912
Medical Device Problem Code Volume Accuracy Problem (1675)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd plastipak 10 ml medicine syringe had an issue with volumetric accuracy.The following information was provided by the initial reporter: braun syringe pump did not empty the syringe of medication completely.When the braun syringe pump alarms to indicate that the infusion has started, it appears that approximately 0.5 ml is missing from the syringe.We had to reset the pump several times so that more of the medicine could be administered, but eventually the pump indicated that the arm had reached its end position.There was still 0.4 ml left in the pump.We subsequently visited the medical technical department, who attempted to calibrate the pumps, but this did not help to empty the syringes completely; the same thing happened.We tried with a braun 10 ml syringe and did not encounter the problem.Consequences were avoided because action was taken.
 
Additional Manufacturer Narrative
D.3.Franklin lakes has been listed as the manufacturer.G.1.Franklin lakes has been listed as the manufacturer.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
As no physical or picture sample, or valid lot number was provided for evaluation, by our quality engineer team, a complete investigation could not be performed.There are current quality controls in place to detect this type of product malfunction during the production process.Based on the limited investigation results, a cause for the reported incident could not be determined.
 
Additional Manufacturer Narrative
Additional information: (d) updated device material # and lot details; added udi (g) added 510(k).Investigation results: since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A physical sample is required for a more thorough evaluation and potential root cause determination.We will continue monitoring the complaint trend for the product and symptom.Batch: 1239263 is considered in compliance with our product specification requirements.
 
Event or Problem Description
No additional information.

Brand Name
BD PLASTIPAK 10 ML MEDICINE SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22846338
Report Number2243072-2025-01033
Device Sequence Number19920921
Product Code FMF
UDI-Device Identifier00382903009121
UDI-Public(01)00382903009121(11)210827(17)260831(10)1239263
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number300912
Device Lot Number1239263
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer08/24/2025
11/06/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/15/2025
11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown